Alert archive / West Virginia / Flash Flood Watches in 2021
Flash Flood Watch 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood watch at Jun 11, 2021, 3:23 AM EDT for 5 counties in West Virginia. It took effect at Jun 11, 2021, 6:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2021, 3:23 AM EDT (07:23 UTC)
- In effect from
- Jun 11, 2021, 6:00 AM EDT
- Expired
- Jun 11, 2021, 6:42 PM EDT
- In force
- 13 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- None
Counties Marion County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 120 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WGUS61 KPBZ 110723 FFAPBZ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pittsburgh PA 323 AM EDT Fri Jun 11 2021 WVZ012-021-509>514-111600- /O.NEW.KPBZ.FF.A.0002.210611T1000Z-210612T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker- Eastern Tucker- Including the cities of Rowlesburg, Kingwood, Thomas, Saint George, Coopers Rock, New Martinsville, Terra Alta, Parsons, Fairmont, Davis, Bruceton Mills, Canaan Valley, Hendricks, Hazelton, and Morgantown 323 AM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Pittsburgh has issued a * Flash Flood Watch for A portion of northern West Virginia, including the following areas, Eastern Preston, Eastern Tucker, Marion, Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker and Wetzel. * Through this evening. * Showers and thunderstorms could produce rainfall heavy enough to cause flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
848 WGUS61 KPBZ 111524 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 1124 AM EDT Fri Jun 11 2021 WVZ012-021-509>514-120400- /O.CON.KPBZ.FF.A.0002.000000T0000Z-210612T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1124 AM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of northern West Virginia, including the following areas, Eastern Preston, Eastern Tucker, Marion, Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker, and Wetzel. * Through this evening * Showers and thunderstorms could produce rainfall heavy enough to cause flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
926 WGUS61 KPBZ 112242 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 642 PM EDT Fri Jun 11 2021 WVZ012-021-509>514-112345- /O.CAN.KPBZ.FF.A.0002.000000T0000Z-210612T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 642 PM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of northern West Virginia has been cancelled. Although rain continues for portions of northern West Virginia, rainfall rates are diminished and flash flooding is no longer expected. Remaining areas of high water will recede through the evening, so continue to heed any road closures. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 11, 12:05 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 12:05 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1205 AM EDT Fri Jun 11 2021 .SYNOPSIS... Warm and humid conditions will lead to scattered showers and thunderstorms through Friday. Brief dry weather is expected Saturday under weak high pressure. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Showers have decreased in coverage with waning instability. Isolated/scattered showers will still be possible overnight with the area in close proximity to an upper low, and plenty of moisture in place. Overnight lows are expected to be around 10 degrees above average. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... The meandering upper low will slowly trek east Friday as it attempts to merge with a more northern-stream trough. Closer proximity to the low center will create additional areas of lift, aiding another round of scattered showers and thunderstorms. A decrease of insolation will limit instability (and keep daytime highs closer to seasonal averages), but localized flash flooding will remain possible thanks to deep moisture and slow storm motion. A shift to weak NW flow will develop into Saturday as the upper low moves east of the Ohio River Valley. Brief ridging and sfc high pressure will limit aftn convection and be mostly driven by daytime heating as highs return to above seasonal averages. However, chances will increase during the evening with the approach of a weak shortwave. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Shower chances should continue Sunday morning as the trough/sfc cold front complete passage. A longwave trough is then expected to persist across the Eastern CONUS through mid week. A few isolated showers are possible as shortwaves cross through the main trough. Dry and cooler weather is expected by mid week as sfc high pressure builds under the trough. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... An upper low may help additional showers develop mainly south of KPIT through Friday morning. Light wind and a moist boundary layer reinforced by daytime rainfall will again create MVFR/IFR stratus and patchy fog Friday morning. Convection will renew through the day Friday due to diurnal heating and upper support, favoring eastern OH into northern WV. Limited instability will keep probability of thunderstorms too low for mention for most terminals. Restriction improvements will be slow and mainly driven by diurnal heating as abundant moisture remains in place. .Outlook... Restrictions may linger into Saturday morning until drier air moves into the region behind a weak front. A series of shortwaves in developing NW flow may provide additional periods of precipitation chances and restrictions into early next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 10, 5:49 PM EDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 549 PM EDT Thu Jun 10 2021 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-509>514-112200- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington- Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 549 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Slow moving showers and thunderstorms may create localized flash flooding in urband or poor drainage areas Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-022-023-112200- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong- Indiana- 549 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 10, 10:29 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1029 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM HEAVY RAIN BARRACKVILLE 39.50N 80.17W
06/10/2021 E3.50 INCH MARION WV BROADCAST MEDIA
&&
EVENT NUMBER PBZ2101602
07Local storm report, Jun 10, 10:33 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN BAXTER 39.54N 80.14W
06/10/2021 E5.00 INCH MARION WV BROADCAST MEDIA
&&
EVENT NUMBER PBZ2101603
07Local storm report, Jun 10, 10:39 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1039 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD RIVESVILLE 39.53N 80.12W
06/10/2021 MARION WV BROADCAST MEDIA
HAWKINBERRY HOLLOW AREA WATER FLOWING OVER ROADS.
&&
EVENT NUMBER PBZ2101604
07Local storm report, Jun 10, 11:12 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1112 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN BELLVIEW 39.50N 80.13W
06/10/2021 E6.10 INCH MARION WV BROADCAST MEDIA
FELL OVER 2.5 HOURS.
&&
EVENT NUMBER PBZ2101605
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:34 PM EDT | Areal Flood Advisory | PBZ | Marion | 116 min |
| Jun 11, 5:26 AM EDT | Areal Flood Advisory | PBZ | Marshall, Wetzel | 3 hr |
| Jun 11, 6:37 AM EDT | Areal Flood Advisory | PBZ | Marshall, Monongalia, Wetzel | 3 hr |
| Jun 11, 3:22 PM EDT | Areal Flood Advisory | PBZ | Marion | 3 hr |
| Jun 11, 3:51 PM EDT | Flash Flood Warning | PBZ | Marion | 114 min |
Nearby
Flash Flood Watches in West Virginia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.